BMH Sends Drug Recall Notifications to Patients
Brattleboro Memorial Hospital is sending notification to patients who were given drugs manufactured by the New England Compounding Center (NECC). Under the joint recommendation of Centers for Disease Control and the U.S. Food and Drug Administration, all drugs manufactured by NECC have now been recalled. NECC has been linked with an outbreak of meningitis caused by tainted steroid injections (methylprednisolone acetate) resulting in patient deaths. BMH did not receive any of this tainted injectable steroid.
Approximately 200 patients were administered other drugs at BMH which have been recalled from the NECC facility in Framingham, Massachusetts (Nalbuphine given for pain and Hyaluronidase which helps distribute and amplify the uptake of the anesthetic in eye surgery). Letters will be sent to each of the individual patients who received these drugs during a procedure at BMH between May 21 and October 1 of this year.
“To date, there have been no confirmed reports of infections linked to other products produced by NECC,” says Jan Puchalski, BMH Director of Patient Safety and Risk Management, “however, out of an abundance of caution, we are contacting patients who have received these drugs”.
Patients and families with questions or concerns about this recall should contact Jan Puchalski, BMH Director of Patient Safety and Risk Management, at 802-257-8244.